Alert archive / Arkansas / Flash Flood Warnings in 2005

Flash Flood Warning 17, NWS Little Rock, AR

July 16, 2005Pulaski County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 16, 2005, 4:56 PM CDT for Pulaski County, Arkansas. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 2005, 4:56 PM CDT (21:56 UTC)
Expired
Jul 16, 2005, 6:30 PM CDT
In force
94 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Pulaski County, AR

The radar

The Little Rock radar (KLZK), 9 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 900 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
900 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:55 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Jul 16, 2:55 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CDT SAT JUL 16 2005

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
MAIN SURFACE TROUGH THAT/S BEEN MAKING ITS PRESENCE KNOWN OVER THE
AREA THE LAST SEVERAL DAYS HAS MOVED UP INTO SOUTHERN MISSOURI.
WIDELY SCATTERED CONVECTION HAS CONTINUED TO FIRE ALONG AND AHEAD OF
THE SYSTEM IN NORTHERN AND CENTRAL ARKANSAS ALONG SEVERAL MESOSCALE
BOUNDARIES AND INVOF H5 TROUGH. CONVECTION MORE ISOLATED IN THE
SOUTH...WITH MORE WIDESPREAD ACTIVITY INTO NORTHERN LOUISIANA...NEAR
AREA OF STRONG DIFFLUENCE. WITH STRONG UPR RIDGING OVER THE SERN
CONUS...UPPER LOW SHOWN ON 12Z ANALYSIS INVOF THE BIG BEND AREA OF
WEST TEXAS WILL RIDE THE MEAN FLOW NORTHEASTWARE TONIGHT...AFFECTING
THE AREA ON SUNDAY.

CONVECTION WILL DIE OFF AFTER SUNSET TONIGHT...BUT WITH THE UPPER
SYSTEM IN PLACE AND HIGH PRECIPITABLE WATER VALUES...ACTIVITY DURING
THE NIGHT IS STILL A POSSIBILITY. SHOWERS AND THUNDERSTORMS WILL
BECOME MORE WIDESPREAD BY MID-DAY SUNDAY...AS THE UPPER SYSTEM MOVES
INTO WESTERN ARKANSAS...AND HEATING OF THE DAY KICKS IN. COVERAGE
WILL BE MOST NUMEROUS IN THE SOUTHEAST AS SEVERAL IMPULSES MOVE
THROUGH THE TROUGH DURING THE DAY.

A COLD FRONT WILL APPROACH NORTHERN ARKANSAS SUNDAY NIGHT AND
MONDAY. SHOWER AND THUNDERSTORM COVERAGE WILL BECOME LESS NUMEROUS
ON MONDAY AND TUESDAY...AS A BLOCKING HIGH MOVES INTO THE WESTERN
GULF COAST REGION BEHIND HURRICANE EMILY. FRONT WILL HIT THE
HIGH...AND THEN LIKELY STALL OR WASH OUT INVOF SOUTHERN MISSOURI.
DOUBTFUL EVEN IF THE FRONT WILL PROGRESS THAT FAR. AS SUCH...MUCH OF
THE MOISTURE THAT/S BEEN PRESENT WILL BE SHUNTED OFF TO THE NORTH
AND THE SOUTH. AREA WILL BE TRANSITIONING MORE TO AN ISOLATED
AFTERNOON/EVENING SUMMERTIME CONVECTION PATTERN FOR THE TIME BEING.
&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY
HIGH PRESSURE WILL CONTINUE OVER THE AREA THROUGH THE LATTER PART OF
THE WEEK. HOWEVER...A FRONTAL SYSTEM WILL SLOWLY APPROACH THE AREA
DURING THE LATE PART OF THE WEEK. MOISTURE WILL BE LIMITED DURING
THE TIME PERIOD. EXPECT MAINLY WIDELY SCATTERED CONVECTION PRETTY
MUCH CONFINED TO THE AFTERNOON AND EVENING HOURS. DAYTIME
TEMPERATURES WILL BE MOSTLY IN THE LOWER AND MID 90S WITH NIGHTTIME
LOWS IN THE UPPER 60S TO MID 70S.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  73  89  74  92 /  50  50  50  30
HARRISON AR       68  88  72  87 /  30  40  40  30
HOT SPRINGS AR    73  90  76  93 /  50  50  50  30
PINE BLUFF AR     72  90  74  92 /  50  60  60  30
MOUNTAIN HOME AR  68  87  72  87 /  30  40  40  30
MONTICELLO AR     73  91  74  93 /  50  60  60  30
SEARCY AR         72  89  73  91 /  50  50  50  30
MOUNT IDA AR      72  90  77  93 /  50  50  50  30
RUSSELLVILLE AR   71  89  74  91 /  40  50  50  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...57 / LONG TERM...22
Hazardous weather outlook, Jul 16, 5:00 AM CDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT JUL 16 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT JUL 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HIGH PRESSURE REMAINS OVER THE WESTERN U.S. WITH AN AREA OF LOW
PRESSURE OVER ARKANSAS. HOT AND HUMID CONDITIONS WILL CONTINUE
ACROSS ARKANSAS TODAY. SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS
CAN BE ANTICIPATED AGAIN. A FEW OF THE STORMS MAY BECOME STRONG...
AND PRODUCE BRIEF HEAVY RAINFALL...GUSTY WINDS...AND SMALL HAIL. THE
SHOWERS AND THUNDERSTORMS WILL DIMINISH BY THE LATE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR AGAIN SATURDAY AND
SUNDAY. THE BEST CHANCES WILL BE DURING THE AFTERNOON AND EVENING
HOURS. A FEW OF THE STORMS MAY BECOME STRONG...AND PRODUCE BRIEF
HEAVY RAINFALL...GUSTY WINDS...AND SMALL HAIL. THE SHOWERS AND
THUNDERSTORMS SHOULD DIMINISH BY THE LATE EVENING HOURS.

BY EARLY NEXT WEEK THE LOW PRESSURE WILL WEAKEN...AND MOISTURE
VALUES WILL DECREASE. A FEW AFTERNOON SHOWERS AND THUNDERSTORMS ARE
EXPECTED...BUT THE STORMS SHOULD REMAIN BELOW SEVERE LIMITS. DRIER
AIR WILL MOVE IN FOR THURSDAY AND FRIDAY DECREASING CHANCES OF
PRECIPITATION.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

51

Nearby

Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.